Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Peri-menopausal. Using estradiol gel and Premetrium. Having side effects. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I am 53 yr old peri-menopausal female on a regimen of estradiol gel and Premetrium . My Dr. just increased my Prometrium dose from 100 to 200 mgs because of endless spotting after my period. The spotting stopped as soon as we upped Prometrium to 200 mgs. That's the good news. Meanwhile, I am having lots of bad side effects from the higher dose, the classic ones listed - nausea, dizziness, light headed, bloating, headaches, etc. My question is this, as I have only done one round of 12 days at 200 mg, will my body, does the body, acclimate to the higher dose of this medicine/hormone and so perhaps within a few more of my cycles the side effects will lessen or go away?
Posted Wed, 10 Jul 2013 in Women's Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

Yes your body might very well adjust to the new dose. But in the setting of this endless spotting, did your doctor:
1. Perform an ultrasound?
2. Perform and endometrial biopsy?

Please let me know and I will get back to you quickly.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor